Illinois, 2010Flash Flooding and Damaging Winds in Illinois, June 14, 2010
June 14, 2010 · NWS ILX · 7 events in 5 counties and zones
Thunderstorms initiated along a stationary frontal boundary during the afternoon of June 14th. Many of the storms produced damaging wind gusts of 60 to 70 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $147,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms initiated along a stationary frontal boundary during the afternoon of June 14th. Many of the storms produced damaging wind gusts of 60 to 70 mph. In addition, torrential downpours led to localized flash-flooding across parts of east central Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 14, 2:01 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 14, 2:01 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT MON JUN 14 2010
.DISCUSSION...
ISSUED 243 PM CDT MON JUN 14 2010
PROBLEM OF DAY IS SOUTHWEST UPPER FLOW AHEAD OF UPPER LOW...TROUGH
IN WEST PLAINS. SYSTEM MOVES THROUGH REGION ON TUESDAY...WITH
SECOND SYSTEM FOR FRIDAY.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
MOISTURE CHANNEL DATA SHOWS UPPER TROF IN THE EASTERN ROCKIES AND
PLUME OF DEEP MOISTURE IN SOUTHWEST FLOW FROM TX INTO
MO...IL...AND WI. AIRMASS UPSTABLE AHEAD OF PLUME OVER EASTERN MO
AND CENTRAL AND SOUTHERN IL. SHEAR IS NOT REAL GREAT BUT
INSTABILITY IN THE 3000 TO 3500 ML CAPE VALUE. EXPECT STORMS TO
FIRE IN THE EVENING AND OVERNIGHT IN UNSTABLE AIR.
AS THE UPPER TROUGH IN ROCKIES BEGINS TO SWING OUT ON
TUESDAY...AGAIN EXPECT STORMS IN THE SOUTHEAST 1/3 OF CWA.
LONG TERM...THURSDAY THROUGH MONDAY.
MODELS SIMILAR WITH THE EUR THE CHOICE. NEXT UPPER SYSTEM MOVES
ACROSS THE NORTHERN AREAS ON FRIDAY AND FRIDAY NIGHT...WITH A
CHANCE OF STORMS. INTO THE WEEKEND...STILL TO EARLY TO ADD CHANCE
OF PCPN WITH THE FRONT SOUTH OF REGION.
GOETSCH
&&
.AVIATION...
ISSUED 1210 PM CDT MON JUN 14 2010
BOUNDARY HAS PUSHED SOUTHEAST TO A NEAR DNV-MTO-3LF LINE WITH
GENERALLY EAST WINDS AND LOW TO MID CLOUDS NORTHWEST OF THE
BOUNDARY WILL LIKELY INHIBIT CONVECTION AND AM DOWNPLAYING
CONVECTION THE FURTHER A TERMINAL SITE IS FROM THE BOUNDARY. HAVE
ADJUSTED CIGS AND WINDS ACCORDINGLY. OTHERWISE ABUNDANT MOISTURE
WILL LIKELY LEAD TO SOME REDUCTIONS IN VSBYS LATE TONIGHT THOUGH
CLOUDS SHOULD PREVENT THEM FROM FALLING TOO FAR.
BARKER
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 2:09 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON JUN 14 2010
ILZ028>031-037-038-042-048-051-152015-
LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL-
WOODFORD-
309 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT
LINGERS ACROSS ILLINOIS. SEVERE WEATHER IS NOT EXPECTED...BUT
GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT
DANGEROUS LIGHTNING. THIS ACTIVITY WILL MOVE EAST OF THE AREA BY
EARLY THIS EVENING,
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY
TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND
BEGINS TO MOVE OUT OF THE AREA. HEAVY RAINFALL WILL REMAIN A
POTENTIAL THREAT.
THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ043-045-046-052>057-061>063-066>068-073-152015-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-SHELBY-
VERMILION-
309 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY
FRONT LINGERS ACROSS ILLINOIS. THUNDERSTORMS DEVELOPMENT IS
EXPECTED EARLY THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAINFALL
WILL BE THE PRIMARY THREATS...BUT FREQUENT DANGEROUS LIGHTNING
AND HAIL MAY ALSO OCCUR. THIS ACTIVITY SHOULD MOVE EAST OF THE
AREA THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY
TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND
BEGINS TO MOVE OUT OF THE AREA. SOME OF THE STORMS MAY BE SEVERE
AND PRODUCE MORE HEAVY RAINFALL AS WELL AS STRONG WINDS AND HAIL.
THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED FROM THIS AFTERNOON INTO THE
EVENING HOURS.
ILZ027-036-040-041-047-049-050-152015-
CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT-
309 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY FRONT
LINGERS ACROSS ILLINOIS. SEVERE WEATHER IS NOT EXPECTED...BUT
GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT
DANGEROUS LIGHTNING. THIS ACTIVITY WILL MOVE EAST OF THE AREA BY
EARLY THIS EVENING,
THERE WILL BE ONGOING FLOODING ALONG PORTIONS OF THE ILLINOIS...
SPOON...AND SANGAMON RIVERS THIS WEEK. ADDITIONAL RAINFALL MAY ALSO
CAUSE FLOODING OF OTHER RIVERS AND STREAMS EARLY THIS WEEK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY
TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND
BEGINS TO MOVE OUT OF THE AREA. HEAVY RAINFALL WILL REMAIN A
POTENTIAL THREAT.
THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044-152015-
PIATT-
309 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY
FRONT LINGERS ACROSS ILLINOIS. THUNDERSTORMS DEVELOPMENT IS
EXPECTED EARLY THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAINFALL
WILL BE THE PRIMARY THREATS...BUT FREQUENT DANGEROUS LIGHTNING
AND HAIL MAY ALSO OCCUR. THIS ACTIVITY SHOULD MOVE EAST OF THE
AREA THIS EVENING.
THERE WILL BE ONGOING FLOODING ALONG PORTIONS OF THE SANGAMON
RIVER THIS WEEK. ADDITIONAL RAINFALL MAY ALSO CAUSE FLOODING OF
OTHER RIVERS AND STREAMS EARLY THIS WEEK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY
TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND
BEGINS TO MOVE OUT OF THE AREA. SOME OF THE STORMS MAY BE SEVERE
AND PRODUCE MORE HEAVY RAINFALL AS WELL AS STRONG WINDS AND HAIL.
THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED FROM THIS AFTERNOON INTO THE
EVENING HOURS.
ILZ071-072-152015-
CLAY-RICHLAND-
309 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AS A STATIONARY
FRONT LINGERS ACROSS ILLINOIS.THUNDERSTORMS DEVELOPMENT IS
EXPECTED EARLY THIS AFTERNOON. DAMAGING WINDS AND HEAVY RAINFALL
WILL BE THE PRIMARY THREATS...BUT FREQUENT DANGEROUS LIGHTNING
AND HAIL MAY ALSO OCCUR. THIS ACTIVITY SHOULD MOVE EAST OF THE
AREA THIS EVENING.
THERE WILL BE ONGOING FLOODING ALONG PORTIONS OF THE LITTLE WABASH
RIVER THIS WEEK. ADDITIONAL RAINFALL MAY ALSO CAUSE FLOODING OF
OTHER RIVERS AND STREAMS EARLY THIS WEEK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND EARLY
TUESDAY EVENING AS THE STATIONARY FRONT BECOMES A COLD FRONT AND
BEGINS TO MOVE OUT OF THE AREA. SOME OF THE STORMS MAY BE SEVERE
AND PRODUCE MORE HEAVY RAINFALL AS WELL AS STRONG WINDS AND HAIL.
THE NEXT COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS AROUND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING
HOURS.
GOETSCH
In the hours before
Special weather statement, Jun 14, 12:18 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
118 PM CDT MON JUN 14 2010
ILZ062-063-066>068-071>073-142300-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE
118 PM CDT MON JUN 14 2010
...HEAT INDEX READINGS NEAR 100 DEGREES THIS AFTERNOON...
VERY MUGGY CONDITIONS EXIST OVER SOUTHEAST ILLINOIS THIS AFTERNOON
LEADING TO HEAT INDEX READINGS NEAR 100 DEGREES. RESIDENTS OF
SOUTHEAST ILLINOIS SHOULD LIMIT THEIR TIME OUTSIDE IF POSSIBLE AND
DRINK PLENTY OF LIQUIDS.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD PROVIDE
SOME RELIEF FROM THE HEAT.
BARKER
Special weather statement, Jun 14, 2:14 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT MON JUN 14 2010
ILZ052>054-061-142115-
CHRISTIAN-MACON-MOULTRIE-SHELBY-
314 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ALERT FOR SHELBY...SOUTHEASTERN CHRISTIAN...
SOUTHERN MACON AND WESTERN MOULTRIE COUNTIES UNTIL 415 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASSUMPTION...OR 13 MILES NORTHWEST OF
SHELBYVILLE...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WESTERVELT...
FINDLAY...
BETHANY...
OTHER LOCATIONS AFFECTED INCLUDE...KIRKSVILLE AND EAGLE CREEK STATE
PARK.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3958 8914 3966 8892 3965 8882 3970 8882
3973 8875 3921 8848 3922 8914
TIME...MOT...LOC 2014Z 256DEG 11KT 3952 8900
BARKERLocal storm report, Jun 14, 2:51 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WSW CHAMPAIGN 40.10N 88.30W
06/14/2010 M0.91 INCH CHAMPAIGN IL PUBLIC
RAINFALL TOTAL IN 15 MINUTES.
&&
JRPLocal storm report, Jun 14, 2:58 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN BETHANY 39.64N 88.74W
06/14/2010 M1.00 INCH MOULTRIE IL PUBLIC
RAINFALL TOTAL IN 25 MINUTES. REPORTED BY WAND TV.
&&
JRPLocal storm report, Jun 14, 3:18 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD CHAMPAIGN 40.11N 88.26W
06/14/2010 CHAMPAIGN IL TRAINED SPOTTER
INTERSECTION OF SPRINGFIELD AND 6TH STREET.
0415 PM FLASH FLOOD CHAMPAIGN 40.11N 88.26W
06/14/2010 CHAMPAIGN IL TRAINED SPOTTER
4 TO 6 INCHES OF FLOWING WATER AT INTERSECTION OF
SPRINGFIELD AND 6TH STREETS.
&&
JRPLocal storm report, Jun 14, 3:22 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
422 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD CHAMPAIGN 40.11N 88.26W
06/14/2010 CHAMPAIGN IL TRAINED SPOTTER
4 TO 6 INCHES OF FLOWING WATER OVER THE INTERSECTION OF
SPRINGFIELD AND 6TH STREET.
&&
CORRECTED REPORT.
JRPFlash Flood, Champaign
- When
- June 14, 3:45 PM CST to 8:45 PM CST
- Where
- Champaign County, 5.38 mi ENE of Mahomet to 1.82 mi SSW of (Cmi)willard Fld Cha
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.241, -88.313
Spotters reported rainfall rates of one to two inches per hour from Champaign/Urbana east to the county line. Numerous main thoroughfares in Champaign were impassable due to more than six inches of flowing water or flooded viaducts. A few businesses from Champaign to St. Joseph sustained damage due to the flooding.
Thunderstorm Wind, Clay
- When
- June 14, 3:52 PM CST to 3:53 PM CST
- Where
- Clay County, Flora
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.670, -88.480
Several trees and power lines were blown down in Flora.
Thunderstorm Wind, Vermilion
- When
- June 14, 4:05 PM CST to 4:06 PM CST
- Where
- Vermilion County, 1.03 mi WNW of Steelton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.128, -87.697
A tree was blown down across Henning Road and US 150 about 4 miles west of Danville.
Thunderstorm Wind, Richland
- When
- June 14, 4:15 PM CST to 4:16 PM CST
- Where
- Richland County, 1 mi S of Olney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.715, -88.080
A tree was blown down 1 mile south of Olney.
Thunderstorm Wind, Richland
- When
- June 14, 4:20 PM CST to 4:21 PM CST
- Where
- Richland County, Olney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $23,000
- Reported by
- Newspaper
- Coordinates
- 38.730, -88.080
A large oak tree was snapped off at its base and landed on a house on East Street. Roofing from an old garage along Route 130 was blown onto the roadway.
Flash Flood, Edgar
- When
- June 14, 4:30 PM CST to 8:00 PM CST
- Where
- Edgar County, 0.72 mi N of Palermo to 2.54 mi WSW of Brocton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -87.881
Heavy rain impacted parts of northern Edgar County for the second consecutive afternoon. Rainfall amounts of nearly 2.00 in an hour were reported. This caused many rural roads to quickly flood and become impassable.
Flash Flood, Vermilion
- When
- June 14, 4:30 PM CST to 8:00 PM CST
- Where
- Vermilion County, 2.94 mi ESE of Allerton Arpt to 4.4 mi S of Humrick
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -87.881
Heavy rain impacted southern parts of Vermilion County with rainfall amounts of nearly 2.00 in an hour. This caused many rural roads to quickly flood and become impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246421, 237542, 237545, 237546, 237548, 246426, 246431.